CSN Login
Members Online: 6

You are here

Vision problems?

Gardena
Posts: 102
Joined: Jan 2016

Hello Everyone,  I'm new here... was dx in Sept 2015 w grade 2 stage 3c endometriod adenocarcinoma. I had a radical hysterectomy,  along w 23 affected lymph nodes removed. Started chemo 3 weeks after surgery and completed infusion #4 (out of 6)  of carboplatin/paclitaxel two weeks ago. My tumor marker has dropped from 60 prior to surgery to 15 after 3rd infusion, so I feel hopeful my treatment is working. I've figured out a regime that works for me to combat the chemo treatment side affects with the exception of the blurred vision.  It's so bothersome that I have hardly driven since starting chemo, it just seems to dangerous to trust my eyes.  Has anyone else had their vision affected by chemo treatments and have you found anything that helps? Just wanted to add I've been reading this forum since being dx and all you ladies have really provided me w hope - you're strong and resilient and your posts help me to believe I can make it through this chemo / radiation journey. Thank you~

debrajo's picture
debrajo
Posts: 1095
Joined: Sep 2011

Saw your post and while I have not been on your exact chemo cocktail, one of the nurses did tell me that the hysterectomy, lack of hormones, chemo, stress, ect can cause all mucus or water membranes to dry considerable, leaving you eye sight blurry.  I had the Refresh Eye drops during several months of treatment and it helped a lot.  Any OTC tears will work.  Chemo brain and lack of consentration not to mention the loss of eyelashes caused a lot eye-rubbing for me, leading me to even more blurred vision.  The rest of the ladies will be here in the morning to help you!  Best, Debra(Jo)

pinky104
Posts: 574
Joined: Feb 2013

I was diagnosed with superficial punctate keratitis (dry eyes) a few years ago.  I don't remember if it was before or after chemo, which I had in 2010.  I'm now on Restasis, the drug they advertise on TV all the time.  But before I went on that, my optometist had me using artificial tears.  He told me to only use certain brands and not use products like Murine which only dry the eyes out further.  His favorite was Systane Balance but GenTeal is fine, too.  I think there was a third brand that I can't recall now.  I was using the Walmart brand because it was cheaper for a while, and he told me not to use that because it has too many preservatives in it. Some forms of eye drops are better than others.  If your eyes are severely dry, the more gel in the drops the better.  However, the gel can make your vision blurry temporarily, so he recommended using the thicker gels at bedtime. Or use them when you won't mind having the blurry vision for 10 minutes or so (definitely don't use them right before driving).  You can use the gel form at bedtime and the more watery types during the day. He recommended using drops several times a day. 

You might want to see an eye doctor to rule out other problems.  My husband has a macular pucker that causes double vision.  Something like 7% of people are supposed to have that problem, which I'd never heard of before he got it.  Thyroid problems can also affect eyesight.  Back in the 90's, I had hyperthyroidism (fast thyroid function) which caused one of my eyes to protrude a little bit.  Now one eye sees things higher than the other and I need a prism in my lenses to correct the distortion.   

I just had an eye exam and found out that although my nearsightedness has improved, my astigmatism has gotten worse.  I do have more trouble reading newspapers without my glasses than I used to because of the blurring. 

The blurriness you're having might be some chemo side affect or you may have developed some other medical problem at the same time coincidentally.  I wish you luck in finding a cure for it.  

Lou Ann M's picture
Lou Ann M
Posts: 996
Joined: Feb 2015

I am also on Taxol/ Carbo and have blurry eye problems.  Both my Oncologist and my eye doctor beleive it is caused by the chemo.  I have tried artificial tears and gel drops and they do help some.  My eyes also itch and burn at times.  It seems to be better at different times during the course of each treatment.  Almost normal, and then we start over again.  Hugs and prayers Lou Ann

Lou Ann M's picture
Lou Ann M
Posts: 996
Joined: Feb 2015

Welcome to this site And sorry we have to meet this way.  This is a good place to be for encouragement and support.  The ladies here are strong and knowledgable and can answer your questions..  Hugs and prayers to you as you start thi8s journey or as I call it, My Roller-coaster Ride.  Lou Ann

EZLiving66's picture
EZLiving66
Posts: 1436
Joined: Oct 2015

Hello and welcome!  I have been having some eye problems too.  At first I had bright flashes after my 2nd and 3rd chemo treatmenus but now I have muscle spasms in both eyes but it's worse in the right one.  It's so bad, I don't drive.  After my 3rd chemo, I developed liver problems which caused other problems.  My chemo doctor told me to wait six months before having my eyes tested for permanent changes.  Hopefully my liver returns to normal and the muscle spasms stop.  Good luck!

Love,

Eldri

Cucu me
Posts: 214
Joined: Apr 2015

I also had and still have , but not that often flashes in my eyes nightly mostly.

I guess from the chemo. Hope to go away.

NoTimeForCancer's picture
NoTimeForCancer
Posts: 2803
Joined: Mar 2013

Welcome, Gardena.  I'm sorry that we are meeting under these cicrcumstances but I am glad we are having a chance to meet.  

For me, and everyone is different, I always was 'fuzzy' the few days after chemo.  It went away and it is fine now, but I think it was from the chemo treatment. 

As far as making it?  I guarantee you are going to surprise yourself.

Subscribe to Comments for "Vision problems? "